Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 262, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2004, 2:58 PM CDT for Pulaski County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2004, 2:58 PM CDT (19:58 UTC)
- Expired
- Aug 26, 2004, 4:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 121 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 261958 SVRSGF MOC169-262100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 257 PM CDT THU AUG 26 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PULASKI COUNTY IN CENTRAL MISSOURI. * UNTIL 400 PM CDT. * AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT LEONARD WOOD...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR FORT LEONARD WOOD BY 305 PM CDT. NEAR ST. ROBERT BY 325 PM CDT. THE TOWN OF DEVILS ELBOW IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3767 9232 3762 9206 3793 9205 3795 9228 $$ FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:09 PM CDT, 49 minutes earlier.
Area forecast discussion, Aug 26, 2:09 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 209 PM CDT THU AUG 26 2004 .DISCUSSION... IN THE SHORT TERM CONCERNED WITH PULSE STORMS THIS AFTERNOON. THEN, LOOKING AT THUNDERSTORMS AND POSSIBLE HEAVY RAIN ON FRIDAY AND SATURDAY. ALSO COOLER TEMPERATURES SATURDAY AND SUNDAY. MIDLEVEL RIDGE CONTINUES TO BUILD NORTHWARD WITH TROUGH DIGGING INTO THE ROCKIES. CUMULUS FIELD BEGINNING TO BUILD FROM SOUTHEAST TO NORTHWEST. WITH ENVIRONMENT THIS AFTERNOON UNSTABLE, SURFACE BASED CAPES AROUND 4000 J/KG, ANY PULSE STORM THAT CAN DEVELOP WOULD LIKELY BE STRONG TO SEVERE. COVERAGE SHOULD BE FAIRLY ISOLATED SO WILL CONTINUE SMALL POPS FOR AREAS THAT WILL BE MOST WEAKLY CAPPED. CONTINUED THE HEAT ADVISORY OVER MY WESTERN COUNTIES THROUGH 7 PM TODAY. TEMPERATURES IN THE MID 90S WITH DEWPOINTS IN THE LOW/MID 70S HAVE ALLOWED THE HEAT INDEX TO CLIMB OVER 100 NORTH OF THE PLATEAU AND WILL BE NEAR HEAT ADVISORY CRITERIA THIS AFTERNOON FOR THE WESTERN COUNTIES. THE ETA...GFS AND NGM ALL CONTINUE TO BRING THE COLD FRONT SOUTHWARD INTO THE NORTHWESTERN PORTION OF THE CWA FRIDAY AFTERNOON. THIS FRONTAL BOUNDARY WILL ACT AS A FOCUS FOR CONVECTION AND DEWPOINT POOLING THAT HAVE BEEN LACKING THE PAST FEW DAYS. THE FRONT SHOULD BE ABLE TO BREAK WHATEVER CAP THAT WILL BE PRESENT WITH THE HELP OF STRONG UPPER LEVEL DIVERGENCE ASSOCIATED WITH THE 110 KT 200MB JET AND DECENT 850 JET THAT WILL BE PRESENT. 850MB DEWPOINTS ABOVE 14C AND GOOD CONVERGENCE AT THAT LEVEL WILL PROVIDE THE FOCUS NEEDED FOR CONVECTION TO GET GOING. THE BEST CHANCES INITIALLY WILL BE OVER THE NORTHWEST PORTION OF THE AREA...BUT WILL HAVE SOME MENTION OF THUNDERSTORMS CHANCES EVERYWHERE LATE FRI AFTERNOON AND EVENING. SEVERE CONVECTION A GOOD BET GIVEN THE DEGREE OF INSTABILITY. STORMS SHOULD INITIALLY ORGANIZED ALONG THE FRONT...BUT AS LOW LEVEL JET STRENGTHENS FRI EVENING...STORMS MAY ORGANIZE INTO SMALL CONVECTIVE CLUSTER(S). LOOKING AT THE CORFIDI VECTORS AND THE 850MB FLOW BEING PARALLEL TO THE FRONT BRINGS THE POSSIBILITY OF TRAINING/BACK BUILDING STORMS. LOOKS AS THOUGH THE HEAVIEST PRECIPITATION WILL BE OVER CENTRAL MISSOURI...AGAIN. PRECIPITABLE WATER VALUES PROGGED TO BE NEAR 2 INCHES AND WITH THE POSSIBILITY OF TRAINING STORMS AND ALREADY SATURATED GROUND, FLOODING IS A CONCERN. SOME LOCATIONS ACROSS CENTRAL MISSOURI HAVE RECEIVED 7 TO 10 INCHES OF RAIN SO FAR THIS MONTH. WILL LIKELY ISSUE ESF THIS AFTERNOON FOR RAINFALL FRIDAY NIGHT INTO SATURDAY. AS A SHORTWAVE MOVES EASTWARD INTO THE PLAINS FRIDAY NIGHT AND THROUGH THE FORECAST AREA EARLY SUN MORNING THE FRONT WILL PUSH THROUGH BRINING CLEARING AND COOLER TEMPERATURES. THE ETA IS TRENDING MORE TO THE GFS AND NGM IN BEING MORE PROGRESSIVE WITH THE SYSTEM. LINGERED SLIGHT RAIN CHANCES INTO EARLY SUNDAY MORNING ...ESPECIALLY OVER THE EASTERN CWA. TWEAKED TEMPERATURES A DEGREE OR TWO LOWER ON SATURDAY AND SUNDAY. QUIET WEATHER EXPECTED LATE IN THE WEEKEND AND EARLY NEXT WEEK AS SFC HIGH BUILDS INTO THE AREA. HATCH && .AVIATION... VFR CONDITIONS CAN BE EXPECTED THROUGH THE PERIOD WITH THE BIGGEST AVIATION CONCERN REVOLVING AROUND WINDS. LOW LEVEL WIND SHEAR WILL DEVELOP AGAIN TONIGHT FOR SGF AND JLN WHERE SURFACE WINDS REMAIN SOUTHERLY NEAR 15KTS BENEATH 40-45KT SOUTHWESTERLY LOW LEVEL JET. LESE/HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVISORY THROUGH 7 PM AND WEST OF A LINE FROM JOPLIN TO OSCEOLA. KS...HEAT ADVISORY THROUGH 7 PM FOR EXTREME SOUTHEAST KANSAS. WFO SGF
Hazardous weather outlook, Aug 26, 12:35 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1235 PM CDT THU AUG 26 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-LAWRENCE -MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-POLK-PULASKI -SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 1235 PM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. HEAT INDICES WILL RISE TO BETWEEN 100 AND 110 DEGREES ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON. THE HOTTEST CONDITIONS CAN BE EXPECTED NORTH AND WEST OF THE OZARK PLATEAU WHERE HEAT INDICES WILL LIKELY EXCEED 105 DEGREES FOR A FEW HOURS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...MAINLY NORTH OF A NEVADA TO WEST PLAINS LINE. THE MOST LIKELY SCENARIO IS THAT WARM AIR ALOFT WILL PREVENT THUNDERSTORM DEVELOPMENT... HOWEVER SHOULD A THUNDERSTORM DEVELOP THEN IT WOULD LIKELY BECOME STRONG TO SEVERE GIVEN THE EXTREMELY UNSTABLE AIRMASS IN PLACE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT FRIDAY NIGHT INTO SATURDAY WITH THE PRIMARY THREAT SHIFTING TO LOCALLY HEAVY RAINFALL. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING AND POSSIBLE RISES ON AREA RIVERS...ESPECIALLY IN LOCATIONS WHERE SOIL MOISTURE REMAINS HIGH FROM PREVIOUS HEAVY RAINS. ALSO...HEAT INDICES NEAR TO SLIGHTLY ABOVE 100 DEGREES CAN BE EXPECTED ACROSS THE OUTLOOK AREA FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 65 min |
| Aug 26, 3:34 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 56 min |
| Aug 26, 4:15 PM CDT | Flash Flood Warning | SGF | Texas, Wright | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.